A gain-enhanced tri-band microstrip square antenna with consistent radiation patterns by manipulating its higher order modes

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalNot applicablepeer-review

View graph of relations

Author(s)

  • Yuanxin Li
  • Zhixi Liang
  • Huangsong Xu
  • Shaoyong Zheng
  • Yunliang Long

Related Research Unit(s)

Detail(s)

Original languageEnglish
Article number8603772
Pages (from-to)1987-1992
Journal / PublicationIEEE Transactions on Antennas and Propagation
Volume67
Issue number3
Early online date7 Jan 2019
Publication statusPublished - Mar 2019

Abstract

A gain-enhanced tri-band microstrip antenna using higher order modes was analyzed and designed in this communication. It first proved in theory that by manipulating the equivalent magnetic currents' (EMCs) relative magnitudes, the higher order modes' radiation patterns could be converted from conical to broadside. Their zenithal directivities would therefore greatly increase. The relationships between the EMCs' relative magnitudes and the directivities were studied. Then, those analyses were applied to design a gain-enhanced tri-band microstrip antenna using three higher order modes. A simpler one-port differential feeding and several shorting pins and slots were used to control the antenna's EMCs to improve its radiation patterns. They could further increase the antenna's gains and suppress its sidelobe levels and cross-polarizations. The proposed antenna worked at 3.9, 4.95, and 5.9 GHz with consistent broadside radiation patterns and the same polarization. Their measured gains were about 10.0, 10.4, and 10.2 dBi, respectively.

Research Area(s)

  • Equivalent magnetic currents (EMCs), gain enhanced, higher order modes, microstrip antenna, shorting pins, slot

Citation Format(s)

A gain-enhanced tri-band microstrip square antenna with consistent radiation patterns by manipulating its higher order modes. / Liu, Xiyao; Li, Yuanxin; Liang, Zhixi; Xu, Huangsong; Zheng, Shaoyong; Long, Yunliang.

In: IEEE Transactions on Antennas and Propagation, Vol. 67, No. 3, 8603772, 03.2019, p. 1987-1992.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalNot applicablepeer-review